I had a total thyroidectomy may of 2011, my 46 birthday. Surgery and recovery went great. Felt fine for several months afterwards. Dr. kept having to lower my meds because thyroid levels were too high. Levels were normal when I was taking .100mcg but my heart was racing, so Dr. lowered meds to 088mcg. All in all feel OK. (I think) Don't know what normal feels like anymore.  Now the bad. Have had night sweats (or hot flashes) about a week out of each month. Moods can be pretty scary. The thoughts I have scare myself. But that only happens about once a month also. Had my periods for the first 3 or 4 months afterwards, but now have gone 2 months without one. I've heard a thyroidectomy can cause you to go into menopause. Don't know if this is what's happening or not. Have been taking .88mcg for 3 weeks now. Will go back in 3 wks for blood work to see if levels are ok. I worried thryoid levels will be too low since they were normal when I was taking .100mcg.My hormones are just so confused I think. I have heard generic meds may not work as well as name brand. Will ask Dr.